MAUDE Adverse Event Report: LIMACORPORATE S.P.A. SMR SYSTEM; SMR SYSTEM - METAL BACK LINER SMALL-R

LIMACORPORATE S.P.A. SMR SYSTEM; SMR SYSTEM - METAL BACK LINER SMALL-R
Model Number 1377.50.005
Medical Device Problem Codes Break (1069); Degraded (1153); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 01/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is the first and only complaint registered on the involved lot number.A final report will be submitted after the conclusion of the investigation.
 
Event or Problem Description
Shoulder revision surgery occurred on (b)(6) 2024, due to successively increasing discomfort in the last two years with mechanical symptoms.Complaint source reported that during revision surgery liner f.Met.Back glen.Small-r (product code: 1377.50.005, lot.17at24t - ster.1800028) resulted luxated with broken pegs and parts of the base plate were worn down.The head of the top screw was almost completely gone.Pronounced metallosis and the massive metallosis was subcompletely cleaned.The bottom screw was very tight but could be unscrewed in its entirety without deformation.The head of the top screw was rundown and penetrates the upper hole of the standard plate.The baseplate was chiseled, and the top screw was unscrewed.The possibility of being able to implant a 360 was evaluated, but when trying to place the glenosphere the operator noticed that the upper screw had penetrated the cortex, and the construction was loose.The upper screw was removed, and a custom glenoid metal back was requested to limacorporate.Devices reported below were implanted during previous surgery performed on (b)(6) 2018, due to moderate glenohumeral osteoarthritis.· liner f.Met.Back glen.Small-r (product code: 1377.50.005, lot.17at24t - ster.1800028) · smr humeral head ø48 mm (product code: 1322.09.480, lot.1700267 - ster.1700049) · smr eccent.Adaptor taper long (product code: 1331.15.272, lot.1102076 - ster.1800100) · smr finned humeral body (product code: 1350.15.110, lot.1802875 - ster.1800105) · smr uncement.Glenoid #small-r (product code: 1375.20.005, lot.1806186 - ster.1800159 · bone screw ø6,5 h.25mm (product code: 8420.15.020, lot.1807674 - ster.1800117) · bone screw ø6,5 h.35mm (product code: 8420.15.050, lot.1808239 - ster.1800181) patient: female, 64 years old, bmi 25,83, active activity level.Event occurred in sweden.
 
Additional Manufacturer Narrative
The dhrs chart of for the involved lot number lot.17at24t - ster.(b)(4) did not highlight any pre-existing anomalies on the pieces manufactured with this lot number.This is the first and only complaint registered on the involved lot number.The devices explanted were not available for return, since these are all discarded by the hospital.Therefore, no physical analysis could be carried out.The following x-rays and ct were made available from the complaint source.· post-op previous surgery ((b)(6) 2018).· pre revision surgery ((b)(6) 2023).· post revision surgery ((b)(6) 2024).· ct-scan ((b)(6) 2018).The available information, x-rays and ct scan were evaluated by a medical consultant.Following, the medical consultant comments: "the first postop image 2018 shows an atsa with a very low positioned glenoid baseplate and a good degree of downward inclination.This seems to be an unfavorable implant position to start with.The next radiograph 2023 show a superiorly migrated humerus (superior decentering) which can be either due to rc failure or the consequence of the malpositioned glenoid component.This led to excentrical loading of the pe line, wear and eventually metallosis and loosening.This is a surgical error.No implant related issues to be observed." considering that: · the check of dhrs revealed no pre-existing anomalies in the involved lot number · the explanted devices were not returned to limacorporate for further investigation.· and according to the medical expert the event is mostly related to a surgical error.We may conclude that the event is not product related.Pms data: product family analysis: according to the relevant pms data, the revision rate of the liners belonging to the part codes 1377.50.005-1377.50.010- 1377.50.020-1377.50.030 due to dislocation/breakage is around (b)(4).Based on the root cause analysis performed and according to the relevant pms data, no corrective actions required for this specific case.Limacorporate will continue monitoring the market to promptly detect any further similar issue.This is an mdr final report.
 
Event or Problem Description
Shoulder revision surgery occurred on (b)(6) 2024, due to successively increasing discomfort in the last two years with mechanical symptoms.Complaint source reported that during revision surgery liner f.Met.Back glen.Small-r (product code: 1377.50.005, lot.17at24t - ster.(b)(4)) resulted luxated with broken pegs and parts of the base plate were worn down.The head of the top screw was almost completely gone.Pronounced metallosis and the massive metallosis was subcompletely cleaned.The bottom screw was very tight but could be unscrewed in its entirety without deformation.The head of the top screw was rundown and penetrates the upper hole of the standard plate.The baseplate was chiseled, and the top screw was unscrewed.The possibility of being able to implant a 360 was evaluated, but when trying to place the glenosphere the operator noticed that the upper screw had penetrated the cortex, and the construction was loose.The upper screw was removed, and a custom glenoid metal back was requested to limacorporate.Devices reported below were implanted during previous surgery performed on (b)(6) 2018, due to moderate glenohumeral osteoarthritis.· liner f.Met.Back glen.Small-r (product code: 1377.50.005, lot.17at24t - ster.(b)(4)).· smr humeral head ø48 mm (product code: 1322.09.480, lot.1700267 - ster.(b)(4)).· smr eccent.Adaptor taper long (product code: 1331.15.272, lot.1102076 - ster.(b)(4)).· smr finned humeral body (product code: 1350.15.110, lot.1802875 - ster.(b)(4)).· smr uncement.Glenoid #small-r (product code: 1375.20.005, lot.1806186 - ster.(b)(4)).· bone screw ø6,5 h.25mm (product code: 8420.15.020, lot.1807674 - ster.(b)(4)).· bone screw ø6,5 h.35mm (product code: 8420.15.050, lot.1808239 - ster.(b)(4)).Patient: female, 64 years old, bmi 25,83, active activity level.Event occurred in sweden.

Brand Name
SMR SYSTEM
Common Device Name
SMR SYSTEM - METAL BACK LINER SMALL-R
Manufacturer (Section D)
LIMACORPORATE S.P.A.
via nazionale 52
villanova di san daniele, udine 33038
IT  33038
MDR Report Key20641114
Report Number3008021110-2024-00097
Device Sequence Number7471195
Product Code KWS
UDI-Device Identifier08033390272674
UDI-Public08033390272674
Combination Product (Y/N)N
PMA/510(K) Number
K113254
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number1377.50.005
Device Catalogue Number1377.50.005
Device Lot Number17AT24T
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer10/28/2024
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date06/20/2025
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown